MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 9-GW-002
Medical Device Problem Codes Fracture (1260); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, an amplatzer guidewire was chosen for procedure.During the procedure, there was unusual resistance when trying to pass the wire through the introducer.The decision was made to proceed with using the wire.Upon introducing the 18mm amplatzer sizing balloon ii, resistance was felt when advancing the balloon, and the wire began to show signs of entanglement.When the balloon was about to be removed, the situation worsened, and the wire started to tangle and show signs of wear with the nylon fraying and forming a bundle of fibers.The wire was removed and replaced with another amplatzer guidewire.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of difficult to advancing and fracture was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2024, an amplatzer guidewire was chosen for procedure.There were no issues with the product packaging.There were no problems noted during device preparation.During the procedure, there was unusual resistance when trying to pass the wire through the introducer.The decision was made to proceed with using the wire.Upon introducing the 18mm amplatzer sizing balloon ii, resistance was felt when advancing the balloon, and the wire began to show signs of entanglement.When the balloon was about to be removed, the situation worsened, and the wire started to tangle and show signs of wear with the nylon fraying and forming a bundle of fibers.The wire was removed and replaced with another amplatzer guidewire.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of difficult to advancing and fracture was reported.The reported difficult to advancing could not be replicated in a testing environment due to the returned conditions of the device (bent wire and uncoiled wire).The reported fracture wire did not confirmed.Additionally, it was observed that the wire was bent.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the cause of the reported difficult to advancing and fracture could not be conclusively determined.The observed bent wire appears to be related to post-procedural handling.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20796183
Report Number2135147-2024-06047
Device Sequence Number12736200
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public(01)00811806010724(17)280630(10)9943931
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-GW-002
Device Catalogue Number9-GW-002
Device Lot Number9943931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/20/2025
03/24/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/27/2025
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER SIZING BALLOON II, 9-SB-018
Patient SexUnknown